Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Jul 2, 2021, 3:41 PM EDT for Fulton County, New York. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2021, 3:41 PM EDT (19:41 UTC)
- Expired
- Jul 2, 2021, 4:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Albany, NY
County Fulton County, NY
The radar
The Albany radar (KENX), 70 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
526 WWUS81 KALY 021941 SPSALY Special Weather Statement National Weather Service Albany NY 341 PM EDT Fri Jul 2 2021 NYZ033-038>040-082-022030- Southern Fulton-Hamilton-Northern Fulton-Southern Herkimer-Montgomery- 341 PM EDT Fri Jul 2 2021 ...A HEAVY SHOWER WILL AFFECT SOUTH CENTRAL HAMILTON... FULTON...SOUTHEASTERN HERKIMER AND NORTHWESTERN MONTGOMERY COUNTIES... At 338 PM EDT, a heavy shower was located over St. Johnsville, or near Little Falls, moving northeast at 40 mph. Winds of around 30 mph are possible with this shower. Locations impacted include... Little Falls, Fort Plain, Dolgeville, St. Johnsville, Ephratah, Stratford, Caroga Lake Public Campground, Caroga Lake, Oppenheim, Nelliston, Bleecker, Arietta, Ingham Mills, Pinnacle, Lotville, Rasbach Corner, Knappville, Shaker Place, Mindenville and Davys Corners. This includes Interstate 90 near exit 29A. Torrential rainfall is also occurring with this storm, and may cause localized poor drainage and street flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4287 7473 4301 7489 4337 7457 4317 7425 TIME...MOT...LOC 1938Z 227DEG 36KT 4300 7473 $$ Wasula
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jul 2, 1:45 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 2, 1:45 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 145 PM EDT Fri Jul 2 2021 .SYNOPSIS... Unsettled weather continues into the holiday weekend with occasional showers, isolated thunderstorms and below normal temperatures. Conditions should gradually improve on Sunday for the 4th of July festivities. Above normal temperatures return by Tuesday of next week. && .NEAR TERM /THROUGH TONIGHT/... As of 130 pm, upper low centered over western PA with a conveyor belt of mid/high level moisture across the ALY CWA. Regional radar mosaic shows showers most widespread over the Tug Hill/Mohawk Valley/Adirondacks along the diffluent region of upper level jet max. Going forward today, this is generally where the highest probability for precipitation will continue. South of there (generally along and south of I-90), PoPs were reduced to the chance category for most of the day. 925 mb easterly winds has allowed for some downsloping to result in less shower coverage in the lee of the higher terrain of western New England into portions of the Hudson Valley. Weak upslope flow is generating some drizzle over portions of the Capital District into the Helderbergs. Thunder chances were reduced to slight chance or below for much of the forecast area, as SPC Mesoanalysis and HREF MUCAPE progs keep areas north and east of the western Mohawk Valley/eastern Catskills /mid-Hudson Valley fairly stable. Regional visible satellite shows partial clearing over portions of central/western NY. In this area, modest surface-based destabilization may occur, with 500-1000 J/kg of SBCAPE progged by the 12Z HREF mean. Convective initiation may occur in this region along an inverted surface trough and/or differential heating boundaries. Best chance for this scenario to unfold in the ALY CWA is over the western Mohawk Valley/Schoharie Valley/eastern Catskills/Mid- Hudson Valley. Given strong deep- layer shear of 40-55kt in this area along with low freezing levels, some marginally severe hail cannot be ruled out in the strongest updrafts, with gusty winds possible as well. SPC has placed a marginal risk of severe weather here for the afternoon and evening. Locally heavy rainfall will also be possible given fairly weak winds from the surface to 600 mb leading to somewhat slow storm motions, along with relatively stationary area of convergence along the trough favoring repeated updrafts in the same area. Best probability for stronger storms here is roughly 19-24Z. Tonight, the upper low is forecast to drift eastward across northern PA. Showers and a few storms will linger early across southern zones, but overall the coverage of showers is expected to decrease as the better jet forcing shifts eastward. Plenty of clouds should remain, with lows mainly in the 50s expected. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... The upper low continues its gradual eastward shift across the region Saturday into Sunday before finally exiting to the east during the day Sunday. This will result in continued cloudiness and chances for showers Saturday into Sunday morning. Temperatures on Saturday will be quite cool by July standards, with highs in the low 60s. These values should set new record low max temps for the day. See climate section below for record values. Sunday, conditions are expected to gradually improve as the upper low exits to the east. Locations south and east of Albany have the better chance for isolated to scattered showers and storms throughout the day. Locations to the north and west of Albany have the best chance for some partial clearing and dry weather, especially for 4th of July festivities. Temps should rebound as well, back into the upper 60s to low 70s by late afternoon. Overnight lows both Saturday and Sunday nights will be in the 50s. && .LONG TERM /MONDAY THROUGH THURSDAY/... Guidance is in agreement the upper low/trough finally exits the Northeast and the longwave pattern becomes less amplified and more summer-like across the CONUS with an active northern stream along the International Border. There are differences with the timing and amplitude of individual short waves though. Initially ridging is expected to shift across the region returning warmth, seasonable temperatures to the area Monday. Expecting highs into the lower 80s up the Hudson River Valley and in portions of the Mohawk Valley with 70s elsewhere. Short wave energy moving across central Canada dig a trough across the Great Lakes Region as we head into mid-week. This returns chances for convection to the area beginning Monday night as its associated low pressure system approaches. Tuesday is expected to be the warmest day of the period with the area in the warm sector with highs mainly in the 80s with some lower 90s in the Hudson River Valley. With the passage of the system's cold front a cooler airmass will be ushered with highs Thursday expected to be mainly in the 70s. Of note, Tropical Storm Elsa has the potential to cross Florida and move up Southeast Coast early to midweek. Please refer to forecasts issued by the National Hurricane Center. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... Rather unsettled pattern for the next couple of days as flight conditions will generally be within MVFR category. Given the nature of the upper low nearby and mesoscale effects, it will be a challenge to forecast where/if the showers/thunderstorms will occur. Per latest hires reflectivity guidance, periods of showers and drizzle with mid-late afternoon heavier shower or thunderstorm (low probability at this time). Then for tonight, as low level moisture remains high, some mist/fog potential with MVFR and lower ceilings toward IFR are expected. During Saturday morning, as this upper low will likely be overhead, we will likely see scattered showers/drizzle as we will place PROB30 groups at this time. Visibilities should improve but ceilings remain within MVFR categories. Winds will generally be from the north at speeds of 10kts or less with direction and magnitudes dropping to light and variable tonight. Outlook... Saturday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Independence Day: Low Operational Impact. Isolated SHRA...TSRA. Sunday Night: No Operational Impact. NO SIG WX. Monday: No Operational Impact. NO SIG WX. Monday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA. Tuesday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA. && .FIRE WEATHER... Unsettled weather continues into the holiday weekend with occasional showers, isolated thunderstorms and below normal temperatures. Conditions should gradually improve on Sunday for the 4th of July festivities. Above normal temperatures return by Tuesday of next week. This will keep relative humidity levels high through the first half of the weekend with average values at or above 80 percent into Saturday night. && .HYDROLOGY... Cooler with unsettled weather continues into the holiday weekend as an upper low swings through the region. Chances for showers and a few thunderstorms will be possible today through at least Saturday night with total QPF ranging from 0.75" to 1.5". Though, some heavier bursts are possible within and storm. The latest 12 hour rainfall totals from the NYS mesonet range from a hundredth in the southern Dacks up to 1.7" at Medusa. With that being said, this is beneficial gradual rainfall with no river flooding expected. The weather will begin to improve on Sunday with warmer temperatures and lower chances for showers. Expecting fair weather to return by Monday with summer warmth returning. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .CLIMATE... Record Low Maximum Temperatures for July 3rd... Albany NY: 69 degrees set in 1992 Glens Falls NY: 64 degrees set 1992 Poughkeepsie NY: 70 degrees set in 1982 && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...JLV NEAR TERM...Thompson SHORT TERM...JLV LONG TERM...IAA AVIATION...BGM FIRE WEATHER...JLV HYDROLOGY...JLV CLIMATE...
Hazardous weather outlook, Jul 2, 10:55 AM EDT, 4 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 1055 AM EDT Fri Jul 2 2021 CTZ001-013-MAZ001-025-NYZ032-033-038>043-048>054-060-061-082>084- VTZ013>015-031100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Western Schenectady-Eastern Schenectady- Southern Saratoga-Western Albany-Eastern Albany-Western Rensselaer- Eastern Rensselaer-Western Columbia-Eastern Columbia-Northern Fulton- Southeast Warren-Southern Washington-Bennington-Western Windham- Eastern Windham- 1055 AM EDT Fri Jul 2 2021 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, the Mohawk Valley, Helderbergs, Capital District, Taconics, Lake George Saratoga Region, and southern Adirondacks in eastern New York and southern Vermont. .DAY ONE...Today and tonight. Isolated non-severe thunderstorms may contain brief periods of moderate to heavy rainfall today and tonight, which may result in ponding of water on area roadways and in poor drainage areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Isolated non-severe thunderstorms may contain brief periods of moderate to heavy rainfall Saturday into Saturday night, which may result in ponding of water on area roadways and in poor drainage areas. There is a chance for thunderstorms Tuesday and Wednesday, mainly during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ047-058-059-063>066-031100- Schoharie-Western Greene-Eastern Greene-Western Ulster- Eastern Ulster-Western Dutchess-Eastern Dutchess- 1055 AM EDT Fri Jul 2 2021 This Hazardous Weather Outlook is for the Schoharie Valley, eastern Catskills, and mid Hudson Valley in east central New York. .DAY ONE...Today and tonight. There is a marginal risk of severe weather this afternoon and evening. Isolated storms could contain large hail to one inch in diameter and gusty winds to 60 mph. Locally heavy rainfall may result in ponding of water on area roadways and in poor drainage areas as well. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Isolated non-severe thunderstorms may contain brief periods of moderate to heavy rainfall Saturday into Saturday night, which may result in ponding of water on area roadways and in poor drainage areas. There is a chance for thunderstorms Tuesday and Wednesday, mainly during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Jul 2, 2:17 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Albany NY
217 PM EDT Fri Jul 2 2021
NYZ038-021845-
Southern Herkimer-
217 PM EDT Fri Jul 2 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HERKIMER COUNTY...
At 216 PM EDT, a strong thunderstorm was located near Frankfort, or
near Herkimer, moving northeast at 5 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Newport,
Middleville, West Frankfort, Spinnerville, Corrado Corners, Harbor,
Farrel Corner, Countryman, North Ilion, South Ilion, Kelhi Corners,
Eatonville, Dennison Corners, Johnson Corners and Carey Corners.
This includes Interstate 90 near exit 30.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4312 7516 4322 7507 4306 7484 4293 7500
4309 7518
TIME...MOT...LOC 1816Z 237DEG 5KT 4307 7504
CSSpecial weather statement, Jul 2, 3:41 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Albany NY 341 PM EDT Fri Jul 2 2021 NYZ033-038>040-082-022030- Southern Fulton-Hamilton-Northern Fulton-Southern Herkimer-Montgomery- 341 PM EDT Fri Jul 2 2021 ...A HEAVY SHOWER WILL AFFECT SOUTH CENTRAL HAMILTON... FULTON...SOUTHEASTERN HERKIMER AND NORTHWESTERN MONTGOMERY COUNTIES... At 338 PM EDT, a heavy shower was located over St. Johnsville, or near Little Falls, moving northeast at 40 mph. Winds of around 30 mph are possible with this shower. Locations impacted include... Little Falls, Fort Plain, Dolgeville, St. Johnsville, Ephratah, Stratford, Caroga Lake Public Campground, Caroga Lake, Oppenheim, Nelliston, Bleecker, Arietta, Ingham Mills, Pinnacle, Lotville, Rasbach Corner, Knappville, Shaker Place, Mindenville and Davys Corners. This includes Interstate 90 near exit 29A. Torrential rainfall is also occurring with this storm, and may cause localized poor drainage and street flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4287 7473 4301 7489 4337 7457 4317 7425 TIME...MOT...LOC 1938Z 227DEG 36KT 4300 7473 Wasula
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 2:17 PM EDT | Special Weather Statement | ALY | Oneida | 28 min |
| Jul 2, 2:33 PM EDT | Areal Flood Advisory | ALY | Herkimer | 39 min |
| Jul 2, 4:06 PM EDT | Special Weather Statement | ALY | Schoharie | 39 min |
| Jul 2, 5:20 PM EDT | Special Weather Statement | ALY | Greene | 40 min |
| Jul 2, 5:26 PM EDT | Special Weather Statement | ALY | Ulster | 49 min |
| Jul 2, 5:58 PM EDT | Areal Flood Advisory | ALY | Ulster | 94 min |
| Jul 2, 6:09 PM EDT | Special Weather Statement | ALY | Putnam | 51 min |
| Jul 1, 9:48 PM EDT | Special Weather Statement | ALY | Berkshire | 42 min |
| Jul 2, 2:00 PM EDT | Areal Flood Advisory | ALY | Northwest Hills Planning Region | 3 hr |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.